Jump to content

Hi Everyone!


[Mo...]

Recommended Posts

I have been on benzo's for around 3 years now. It all started when i had a horrible panic attack one day on a weekend and I never felt the same after that. I had a good job, great wife and life was pretty good. After that first initial panic attack I felt shakey on edge and my vision felt so spaced out like i am looking 1000 miles. I got dizzy outside before long i had full blown hypochondria. I had used my insurance from my great job to have every test run on me they could think of. I was left with a prescription of Celexa and buspar. I took a few doses of each and I seemed to be just as spaced out and at work i was so stand offish like someone had shot at me. Then they moved to the bigger boys Klonopin. With a combination of Klonopin and a few different ssri meds that had "side effects ( I have a medicine phobia)", i tried effexor. Well at the first dose I lost all interest in living and shot out my window. That day i gave away my guns. They did not know if it was the effexor or the klonopin that did it or maybe just plain tired but they switched me to xanax. my initial dose was low but by this time my catastrophic leave had run out and i was forced into retirement from my engineering office at age 26. So now broke and jobless i am on Xanax and i believe paxil "this was 2 years ago". I don't remember if the xanax even made e feel better back then, but to this day i started feeling the same eye problems i have been to emergency rooms about 25 times in 3 years and the psy twice as many. I feel stiff and in pain most of the time, it takes most of my energy just to get up and move. I have no libido. I have no interest in anything and everything scares me. My eyes are really the focus of my fear right now i feel very spaced out, outside. I feel like my eyes are trying to look at a soda can 100 miles off and it makes me dizzy. I called my psy today to tell her i wanted off these meds so that i can determine weather i have a physical ailment or tolerance withdrawl (I take xanax 1mg 3x daily, well the generic stuff) and I was so scared when she had never heard of tolerance withdraw. The RN (Which is the only person i get to speak to if i don't come in) had never heard of it and said if i am taking my recommended dose all the time they can't possibly be withrawl symptoms. I dunno what to do. So now i am stuck very much on the edge I hate everything stuck in the house completely uninsurable with stiff muscles, insides that feel like liquid, vision disturbances, unknown fibromyalgia and ms like symptoms, that i believe can be linked to the medicine and my rn to my psy has no idea what i am talking about. The medicine does nothing, if anything it makes it worse. I take the meds before i go in a car and i am just as on edge as if i hadn't. I was in the emergency room one night and the dr said it would be fine for me to take a double dose of my meds to keep me calm during an MRI, it did absolutely nothing. I was freaked out very very badly even more than i was before i took them. Sorry for the long post but this is scary. Oh, and a side note I do not abuse my medicines at all, if anything i take them very moderately.
Link to comment
Share on other sites

Hello Mooseinacanoe, Welcome to BenozBuddies!

 

Your experiences sound horrible, I can understand why you're in the state you're in, I'm so sorry.  I don't know what caused your original panic attack, but I can tell you what is contributing to your problems now, tolerance withdrawal.  I'm sorry your medical support doesn't understand this, but we do.  You can read about it here if you'd like to understand it fully.  http://www.benzobuddies.org/benzodiazepine-information/tolerance-addiction-dependency

 

We'll be happy to help you withdraw, but hopefully you can get your Drs support by printing off some of the information we have here, and perhaps taking in the Ashton manual as well. http://www.benzo.org.uk/manual/

 

Please ask questions, we're here to help.

 

Pam

Link to comment
Share on other sites

TYvm I am going to see a general practioner tomorrow for a health checkup. I really hope they don't say the words specialist, because i am broke and noone will insure me lol. Then i want to try titration but all the examples i have seem are klonopin. I a taking my xanax now at exact times to get ready instead of the as need like i was doing before. Not that it mattered it would just make me feel worse not any better if I didnt take it. TY for having me here i hope all is well.

 

 

Clay aka The moose in a canoe.

 

Link to comment
Share on other sites

Hi Mooseinacanoe (funny name  :P)

 

Pam is right on, it sounds like tolerance withdrawal. This happened to me as well with xanax. Xanax doesn't last very long as it is, then to become tolerant you start to need more and more to get relief. For me, the drug started working against me too as it was starting to cause the panic and anxiety.

 

I'm glad you found us, you're not alone.

 

Welcome to BenzoBuddie :)

Link to comment
Share on other sites

Ohmygod

 

I had tolerance withdrawal as well. So I was put on Effexor to deal with "anxiety issues." Well the anxiety became more like mild panic attacks. I got off the Effexor. I started on Lexapro. Still lots of confusion. Finally a doctor friend explained that I had become addicted to the xanax and that I should be switched to klonopin for the purposes of getting off.

 

Throughout my tapering and withdrawal, different folks have tried to get me on an SSRI. I have refused because I no longer knew who I was and wanted to find out. After all, not six months ago, I was happy and didn't have anxiety. I'm glad I've stood my ground because I'm starting to feel like my old self.

 

The bummer is that your problems, or at least many/most of them, may be med-related, and yet don't we feel as if there is something wrong with us? We get carried away on all kinds of scary tangents because of the anxiety. It doesn't take long for our thinking to be dominated by the meds or withdrawal from the meds.

 

I support your goals and believe you will find the guidance and resources on this forum to do what you need to do. You are young. You should be expanding your life, not shrinking it out of self protection. I think you will get back on track with your new direction.

Link to comment
Share on other sites

Hi Mooseinacanoe,

 

Maybe you can ask your GP to help you switch over to Valium and then put together a taper plan to get off that way.  The psychiatrist originally put me on Xanax and later Ativan, but it was my GP who in the end worked with me to get off benzos.

Link to comment
Share on other sites

×
×
  • Create New...